Flash Flood, Roosevelt
- When
- July 26, 8:45 PM MST to 9:00 PM MST
- Where
- Roosevelt County, 10 mi E of Elida
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.933, -103.483
Heavy rain flooded State Road 114 east of Elida with one to two feet of water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 26, 7:48 PM MST, 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 848 PM MDT TUE JUL 26 2005 .UPDATE...WILL CANCEL FLASH FLOOD WATCH AS OF 900 PM AS HEAVIEST RAIN HAS MOVED EAST INTO TEXAS AND THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED. MCS IN SE NEW MEXICO IS SHOWING SIGNS OF WEAKENING AS TOP BEGIN TO WARM LINGERING MODERATE RAIN AND RUNOFF FROM EARLIER RAINS EXPECTED THROUGH MIDNIGHT IN EASTERN CHAVES AND ROOSEVELT COUNTIES. RAIN CHANCES CONTINUE TO DIMINISH THROUGH MIDNIGHT WITH CHANCES ALONG THE EAST SLOPES AND ADJACENT PLAINS AND THE WIDESPREAD RAINS IN THE SOUTHEAST TAPPERING OFF AROUND MIDNIGHT. AFTER MIDNIGHT HAVE LEFT ISOLATED POPS ACROSS MOST AREAS WITH EXCEPTION TO THE NORTHWEST AS WEAK DISTURBANCES MOVE ACROSS THE REGION TONIGHT. MUCH QUIETER DAY IN STORE FOR TOMORROW WITH THE SOUTHWEST MOUNTAINS LOOKING TO THE HAVE THE BEST CHANCES. NO OTHER CHANGES AT THIS TIME. GB && .PREV DISCUSSION...320 PM MDT TUE JUL 26 2005...ACTIVE CONVECTION DAY SO THIS A BIT LATE AND WILL HAVE TO BE SHORT. FIRST ITEM ON AGENDA IS THAT FLASH FLOOD WATCH WILL HAVE TO BE TRIMMED...DELETING COLFAX...MORA AND HARDING COUNTIES AS CONDITIONS TOO STABLE THERE NOW FOR ANYTHING MORE THAN LIGHT TO MODERATE RAIN. WILL CONTINUE THROUGH PREVIOUS TIME...WHICH WAS 1 AM MDT TONIGHT. OTHERWISE IT HAS BEEN A VERY DISSAPOINTING DAY SO FAR FOR THE MID RIO GRANDE VALLEY ON N AND W AS IS APPEARS THAT DRYING ALOFT HAS BEEN THROUGH DEEP ENOUGH LAYER THAT CU HAS BEEN ENTRAINING TOO MUCH DRY AIR TO BUILD HIGH ENOUGH FOR STORM DEVELOPMENT. ALSO SFC DEWPOINTS HAVE JUST DROPPED SHARPLY GALLUP AND GRANTS AREA NORTHWARD...JUST AS OF 3 PM OBS. STILL EXPECT WITH SOME MOISTENING BEHIND FRONT AS IT DRIVES ACROSS RIO GRANDE VALLEY AND WESTWARD THAT AT LEAST A FEW CELLS WILL DEVELOP. THOUGH BEGINNING TO HAVE DOUBT ABOUTS AREAS WEST OF ROUGHLY THE DIVIDE. OUT FURTHER IN TIME FORECAST LOOKS GOOD...BUT DID RAISE MAX TEMPS SLIGHTLY MOST AREAS THU AND FRI WHILE STAYING ABOUT 1 TO 3 DEGREES BELOW MOST GUIDANCE VALUES. LOWERED POPS A BIT SE NM AND S CENTRAL MTNS THU INTO FRI AND IN SW MTNS NEAR END OF WEEK. && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE && 49
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 26 2005 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN COULD POTENTIALLY PRODUCE FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO IDENTIFY FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...SANTA FE...TAOS AND TORRANCE COUNTIES. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 PM MDT TUE JUL 26 2005 NMZ018-020-021-270000- CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- ...STRONG THUNDERSTORM MOVING THROUGH EASTERN DE BACA AND WESTERN ROOSEVELT COUNTIES... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH NEAR TOLAR. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MELROSE AND TAIBAN. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...PERSONS WITHIN THE AREA SHOULD BE ALERT FOR STRONG CROSS WINDS AND HEAVY RAINFALL. DPORTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 13 SW MELROSE 34.30N 103.79W
07/26/2005 103 MPH ROOSEVELT NM OTHER FEDERAL
103 MPH WIND GUST REPORTED AT THE MELROSE BOMBING RANGE
CONTROL TOWER. NO KNOWN DAMAGE.
&&
JAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
716 PM MDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM DOWNBURST 2 S MESA 33.96N 104.68W
07/26/2005 CHAVES NM LAW ENFORCEMENT
6 INCHES OF WATER OVER HIGHWAY 285 JUST NORTH OF MESA
REST AREA.
&&
DPORTERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM DOWNBURST 2 S MESA 33.96N 104.68W
07/26/2005 CHAVES NM LAW ENFORCEMENT
6 INCHES OF WATER OVER HIGHWAY 285 JUST NORTH OF MESA
REST AREA. AUTO ACCIDENT ON SCENE.
&&
DPORTERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 2 S MESA 33.96N 104.68W
07/26/2005 CHAVES NM LAW ENFORCEMENT
6 INCHES OF WATER OVER HIGHWAY 285 JUST NORTH OF MESA
REST AREA. AUTO ACCIDENT ON SCENE.
&&
CORRECTED TYPE OF EVENT.
DPORTERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD 3 N ENCINO 34.69N 105.46W
07/26/2005 TORRANCE NM DEPT OF HIGHWAYS
ONE FOOT OF WATER ACROSS NM HIGHWAY 3 BETWEEN MILE
MARKERS 18 AND 27.
0550 PM FLASH FLOOD 2 S MESA 33.96N 104.68W
07/26/2005 CHAVES NM LAW ENFORCEMENT
6 INCHES OF WATER OVER HIGHWAY 285 JUST NORTH OF MESA
REST AREA. AUTO ACCIDENT ON SCENE.
0605 PM TSTM WND GST 13 SW MELROSE 34.30N 103.79W
07/26/2005 103 MPH ROOSEVELT NM OTHER FEDERAL
103 MPH WIND GUST REPORTED AT THE MELROSE BOMBING RANGE
CONTROL TOWER. NO KNOWN DAMAGE.
&&
DPORTERThe Cannon AFB radar (KFDX), 79 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
1 flash flood. Local standard time, as filed.
Heavy rain flooded State Road 114 east of Elida with one to two feet of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456406.